MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES

AIZU OLYMPUS CO., LTD. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES
Model Number MAJ-2330
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the connecting tube were broken.It was reported that the connector's righ and left leg continued to fall off.It was also reported that oer-elite endoscope reprocessor was intermittently receiving an eo61 error code, the issue was due to the connecting tube.The issue was found during reprocessing.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.It will be returned once the replacements are received.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Section e3 was corrected to align with section e2 in the initial report.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, and because the device was not received for evaluation, the definitive root cause of the broken connecting tube could not be determined.It is possible that external stress was applied to the tube, which may have broken the lock lever and caused the user to apply force toward the incorrect direction.The instruction manual identifies the following verbiage, which may have prevented the phenomenon: ¿visually inspect the connecting tube to ensure that there are no cracks, breaks, rips, scratches, attached debris, or other irregularities.Move the lock levers of the reprocessor side connector to make sure that they function properly and are not broken.¿ olympus will continue to monitor field performance for this device.

Brand Name
CONNECTING TUBE
Common Device Name
ENDOSCOPE REPROCESSOR ACCESSORIES
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17203846
Report Number9610595-2023-09302
Device Sequence Number5540863
Product Code FEB
UDI-Device Identifier04953170404207
UDI-Public04953170404207
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K190969
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-2330
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown